Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 34, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 3, 2015, 12:34 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2015, 12:34 PM EDT (16:34 UTC)
- Expired
- Oct 4, 2015, 4:22 AM EDT
- In force
- 16 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS72 KKEY 031634 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1234 PM EDT SAT OCT 3 2015 GMZ031>035-042>044-052>055-072>075-032030- /O.NEW.KKEY.SC.Y.0034.151003T1634Z-151003T2100Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1234 PM EDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL... STRAITS OF FLORIDA...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS...WEST TO NORTHWEST WINDS HAVE FRESHENED TO NEAR 20 KNOTS WITH GUSTS UP TO 25 KNOTS ACROSS MOST OF THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. FRESH TO OCCASIONALLY STRONG WEST TO NORTHWEST BREEZES WILL PERSIST THROUGH AT LEAST THIS AFTERNOON. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
3 follow-up statements
182 WHUS72 KKEY 031908 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 308 PM EDT SAT OCT 3 2015 GMZ031>035-042>044-052>055-072>075-040230- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-151004T0300Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 308 PM EDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...WEST WINDS NEAR 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL PREVAIL ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS LATE THIS AFTERNOON THROUGH THIS EVENING. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA LATE THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
486 WHUS72 KKEY 040226 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1026 PM EDT SAT OCT 3 2015 GMZ031>035-042>044-052>055-072>075-041000- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-151004T1000Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1026 PM EDT SAT OCT 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...WEST WINDS NEAR 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL PREVAIL ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS OVERNIGHT. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
202 WHUS72 KKEY 040822 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 AM EDT SUN OCT 4 2015 GMZ031>035-042>044-052>055-072>075-040930- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-151004T1000Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 AM EDT SUN OCT 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE FLORIDA KEYS NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED WEST TO NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 11:01 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 3, 11:01 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1101 AM EDT SAT OCT 3 2015 .DISCUSSION... CATEGORY FOUR HURRICANE JOAQUIN NOW IS ACCELERATING AWAY FROM THE BAHAMAS...MOVING TOWARD THE NORTHEAST AT 14 MPH. JOAQUIN IS EMBEDDED WITHIN A LARGE...DUMBBELL-SHAPED CYCLONIC GYRE COVERING THE ENTIRE GULF OF MEXICO...SOUTHEASTERN UNITED STATES AND ADJACENT SUBTROPICAL ATLANTIC WATERS. THE FLORIDA KEYS LIE ALONG THE SOUTHERN FLANK OF THIS GYRE IN DEEP...INCREASINGLY DRY AND STABLE WESTERLY FLOW. IN FACT...DATA FROM THE KEY WEST MORNING RADIOSONDE BALLOON SHOWED A TOTAL PRECIPITABLE WATER VALUE OF ONLY 1.16 INCHES...WITH A STRONG SUBSIDENCE INVERSION BASED NEAR 6300 FEET ELEVATION. FURTHER ANALYSIS REVEALS BONA FIDE LOWER-TROPOSPHERIC COLD THERMAL ADVECTION ACROSS MUCH OF THE EASTERN GULF OF MEXICO AND FLORIDA KEYS. IN FACT...AIR TEMPERATURES THIS MORNING ARE DOWN A COUPLE OF DEGREES FROM YESTERDAY MORNING...WHILE DEWPOINT TEMPERATURES ARE DOWN OVER 10 DEGREES F IN MANY AREAS. THE CHANGE IN AIR MASS IS NOTICEABLE. AFTERNOON FORECASTS HAVE BEEN UPDATED TO LOWER THE MAX TEMPERATURES...REMOVE RAIN CHANCES...AND LOWER THE DEWPOINT TEMPERATURES AND HUMIDITY. COASTAL FLOODING REMAINS A CONCERN...ESPECIALLY IN THE KEY LARGO COMMUNITIES ADJOINING BLACKWATER AND BUTTONWOOD SOUNDS WHERE HIGH WATER HAS FLOODED STREETS FOR NEARLY A WEEK. THE KEY WEST HARBOR WATER LEVEL STATION RECORDED ITS HIGHEST WATER LEVEL THUS FAR OF THIS COASTAL FLOODING EPISODE LAST NIGHT...AT 3.27 FEET MEAN LOWER LOW WATER. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION FOR FRESH WEST TO NORTHWEST BREEZES AND SEAS UP TO SIX FEET THIS AFTERNOON. HURRICANE JOAQUIN WILL MOVE NORTHEASTWARD AWAY FROM THE BAHAMAS THIS AFTERNOON. MEANWHILE...A BROAD AREA OF LOW PRESSURE WILL PERSIST OVER THE SOUTHEASTERN UNITED STATES TONIGHT THROUGH MONDAY. A TROUGH ASSOCIATED WITH THIS LOW PRESSURE AREA WILL APPROACH THE FLORIDA KEYS MONDAY NIGHT AND TUESDAY...AND LIKELY DISSIPATE OVER SOUTHERN FLORIDA ON WEDNESDAY. && .AVIATION... THE MAIN ISSUE WILL BE WINDS. EXPECT WINDS OF 270-300 DEG 10-15 KTS WITH GUSTS UP TO 25 KTS THROUGH SUNSET. WINDS WILL DECOUPLE TO AROUND 10 KTS AFTER 01Z. EXPECT VFR CONDITIONS THROUGH THE PERIOD WITH SCATTERED STRATOCU AROUND 5KFT. WILL HAVE VCSH IN KMTH TAF THROUGH 16Z GIVEN RADAR TRENDS. 34/MM && .CLIMATE... THE AVERAGE TEMPERATURE IN KEY WEST FOR SEPTEMBER 2015 WAS 84.9 DEGREES. THIS TIES AS THE 6TH WARMEST SEPTEMBER ON RECORD...WITH THE RECORD STANDING AT A BALMY 85.2 DEGREES...SET BACK IN THE YEAR 1951. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872. LOOKING AT THE MONTH OF OCTOBER...KEY WEST EXPERIENCES AN AVERAGE HIGH/LOW TEMPERATURE OF 84.5/76.0 DEGREES. WHILE THE AVERAGE RAINFALL DURING THE MONTH COMES IN AT 4.93 INCHES. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD ADVISORY IN EFFECT FOR FLZ076-FLZ077-GLZ078. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....MM DATA COLLECTION.......RIZZO VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 3, 5:36 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 536 AM EDT SAT OCT 3 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 536 AM EDT SAT OCT 3 2015 ...COASTAL FLOOD ADVISORY IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TODAY. COASTAL FLOODING WILL LIKELY PERSIST TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COASTAL FLOODING WILL LIKELY PERSIST INTO EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TUESDAY NIGHT THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.